Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2008, 12:32 AM MDT for Deuel County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 12:32 AM MDT (06:32 UTC)
- Expired
- Jul 17, 2008, 1:30 AM MDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Deuel County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 170632
SVRLBF
NEC049-170730-
/O.NEW.KLBF.SV.W.0337.080717T0632Z-080717T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1232 AM MDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITIES OF...CHAPPELL...BIG SPRINGS...
* UNTIL 130 AM MDT
* AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
CHAPPELL...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHAPPELL BY 1255 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4105 10262 4121 10261 4122 10212 4122 10206
4099 10207 4099 10236 4104 10262
TIME...MOT...LOC 0632Z 276DEG 13KT 4114 10258
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 170658
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 AM CDT THU JUL 17 2008
NEC049-170730-
/O.CON.KLBF.SV.W.0337.000000T0000Z-080717T0730Z/
DEUEL NE-
1258 AM MDT THU JUL 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM MDT
FOR DEUEL COUNTY...
AT 1254 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CHAPPELL...MOVING EAST AT 16 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSTATE 80 MILE MARKER 90 BY 110 AM MDT...
HIGHWAY 27 MILE MARKER 100 BY 115 AM MDT...
INTERSTATE 80 MILE MARKER 100...HIGHWAY 30 MILE MARKER 100 AND 8
MILES WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 130 AM
MDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4105 10262 4121 10261 4122 10212 4122 10206
4099 10207 4099 10236 4104 10262
TIME...MOT...LOC 0658Z 283DEG 14KT 4107 10245
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:53 PM MDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jul 16, 3:53 PM MDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CDT WED JUL 16 2008 ...FOR SYSTEMS TONIGHT THROUGH THURSDAY NIGHT ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SHOULD RECEIVE APPRECIABLE RAINFALL...WITH LOCALLY EXCESSIVE AMOUNTS... .DISCUSSION... COVERAGE OF TSTMS THROUGH 00Z LOOKS TO BE ISOLATED WITH NO REAL FOCUS YET. AFTER 00Z...LLVL JET WILL INCREASE TO 35 TO 40 KTS...WITH NOSE PUNCHING INTO NCTRL NEBR. POTENTIAL FOR A LARGE MCS TO DROP SOUTHEASTWARD FROM NCTRL NEBR INTO CNTRL SANDHILLS. POPS NEAR 50 PERCENT FOR CHERRY COUNTY. BEST TSTM CHCS WILL FOCUS ON THUR AFTN THROUGH THUR NIGHT. MID LEVEL COOLING CAUSED BY S/V THROUGH AND H7 TEMPS COOLING TO 9C IS SUGGESTIVE OF WIDESPREAD SUSTAINED UPDRAFTS. PRECIPITABLE WATER VALUED PEAK OUT NEAR 1.75 TO 2 INCHES NEAR AND NORTH OF SFC FRONT. GREATEST THREAT FOR SEVERE WEATHER INCLUDING LG HAIL...WIND DMG AND EVEN FLASH FLOODING WILL BE PRESENT THURSDAY AFTN AND THUR NIGHT. POPS AT THIS JUNCTURE RANGE FROM 40 TO 70 PERCENT WITH LIKELY POPS DRAPED ACROSS THE SOUTHEAST. SUBSIDENCE BEHIND THIS SYSTEM AND WEAK RIDGING DEVELOPING OVER THE HIGH PLAINS BY FRIDAY NIGHT IS SUGGESTIVE OF MAINLY A SLIGHT CHC FOR TSTMS FRIDAY THROUGH SUNDAY. A COOLDOWN INTO THE LOWER 80S FRIDAY WILL BRING A WARMUP BACK INTO THE LOWER 90S BY SUNDAY THROUGH TUESDAY. THE JURY IS STILL OUT ON WHETHER A COLD FRONT WILL PASS ACROSS SATURDAY NIGHT WITH A COOLER SUNDAY. GFS CONTINUES TO MAINTAIN A CLOSED LOW ACROSS THE NRN PLAINS SATURDAY NIGHT/SUNDAY...WHILE THE ECMWF IS MORE SUBTLE. && .AVIATION... A COLD FRONT WILL MOVE SOUTHEAST INTO NORTHWEST NEBRASKA THIS EVENING AND BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT. CONVECTION WILL BE SLOW MOVING WITH VFR CONDITIONS THROUGH KVTN AND KLBF TERMINALS THROUGH 14Z THURSDAY. THE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE HIGH BASED THIS EVENING WITH BRIEF REDUCTIONS IN CEILINGS AND VISIBILITIES AS STORMS MOVE ACROSS. AS THE FRONT MOVES EAST OVERNIGHT BOUNDARY LAYER MOISTURE WILL INCREASE WITH CLOUD CEILINGS LIKELY MVFR THURSDAY MORNING AT THE KVTN TERMINAL THAT SHOULD LINGER THROUGH 20Z BEFORE LIFTING IN THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/KECK
Hazardous weather outlook, Jul 16, 2:22 PM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT WED JUL 16 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-171000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT WED JUL 16 2008 /222 PM MDT WED JUL 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORM EXISTS AS A COLD FRONT MOVES SLOWLY SOUTHEAST INTO NORTHWEST NEBRASKA. AN UPPER LEVEL DISTURBANCE MOVING EAST WILL PROVIDE ADDITIONAL LIFT THROUGH THE EVENING FOR A FEW STORMS TO REACH SEVERE LIMITS NORTHWEST OF A LINE FROM BRULE IN KEITH COUNTY TO SUTHERLAND IN LINCOLN COUNTY...TO SPENCER IN BOYD COUNTY. THE PRIMARY THREAT WILL BE LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE OUT LOOK AREA BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR SEVERE THUNDERSTORMS INCREASES ACROSS THE FORECAST AREA ON THURSDAY AS THE FRONTAL BOUNDARY MOVES SOUTHEAST ACROSS THE STATE. EARLIEST DEVELOPMENT WILL BE IN THE NEBRASKA PANHANDLE LATE THURSDAY MORNING OR EARLY AFTERNOON...THEN RAPID EXPANSION IS LIKELY DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THE FRONT IS THEN EXPECTED TO MAKE ITS WAY NORTHWARD ACROSS NEBRASKA FRIDAY AND SATURDAY. THEN A SURFACE TROUGH WILL DEVELOP ON THE HIGH PLAINS. AS A RESULT OF THESE DEVELOPMENTS...THERE IS THE POSSIBILITY OF THUNDERSTORMS NEARLY EVERY DAY IN WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND ON THURSDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE WFO LBF
In the hours before
Local storm report, Jul 16, 6:51 PM MDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 10 NE HYANNIS 42.10N 101.62W
07/16/2008 E2.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jul 16, 8:18 PM MDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 6 N GORDON 42.89N 102.20W
07/16/2008 E0.75 INCH SHERIDAN NE CO-OP OBSERVER
0520 PM HAIL 5 WSW MERRIMAN 42.89N 101.79W
07/16/2008 E0.75 INCH CHERRY NE PUBLIC
0617 PM HAIL 13 S NENZEL 42.74N 101.10W
07/16/2008 E0.88 INCH CHERRY NE PUBLIC
0705 PM HAIL 21 NW MULLEN 42.26N 101.33W
07/16/2008 M3.00 INCH CHERRY NE CO-OP OBSERVER
0725 PM HAIL 10 NE HYANNIS 42.10N 101.62W
07/16/2008 E2.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jul 16, 9:12 PM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 22 NNE LISCO 41.79N 102.46W
07/16/2008 E0.75 INCH GARDEN NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jul 16, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 16, 6:54 PM MDT | Flash Flood Warning | LBF | Cherry, Grant, Hooker | 3 hr |
| Jul 16, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 65 min |
| Jul 17, 1:29 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 17, 2:30 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Jul 17, 2:49 AM MDT | Flash Flood Watch | LBF | Custer, Frontier, Garfield, Hayes, Holt, Lincoln and 2 more | 24 hr |
| Jul 17, 12:16 PM MDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Jul 17, 1:53 PM MDT | Flash Flood Warning | LBF | Garden | 105 min |
| Jul 17, 2:03 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 57 min |
| Jul 17, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jul 17, 2:46 PM MDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jul 17, 3:04 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 17, 3:12 PM MDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jul 17, 3:49 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 17, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 17, 4:25 PM MDT | Flash Flood Warning | LBF | Lincoln | 115 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.